Alert archive / Arkansas / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

April 3, 2012Franklin County, Arkansas

NWS Tulsa, OK issued this special weather statement at Apr 3, 2012, 8:46 PM CDT for Franklin County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 8:46 PM CDT (01:46 UTC)
Expired
Apr 3, 2012, 9:45 PM CDT
In force
59 min
Issued by
NWS Tulsa, OK

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WWUS84 KTSA 040146
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT TUE APR 3 2012

ARZ011-020-040245-
FRANKLIN AR-MADISON AR-
846 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 846 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BARNES...
MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CASS...
SAINT PAUL...PETTIGREW AND BOSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3576 9351 3576 9352 3576 9369 3546 9370
      3544 9371 3553 9385 3565 9400 3584 9378
      3585 9352 3582 9351
TIME...MOT...LOC 0146Z 221DEG 22KT 3564 9378

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 3, 6:19 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 3, 6:19 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT TUE APR 3 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... STRONG THUNDERSTORMS ARE ONGOING ACROSS THE
SOUTHERN PORTION OF THE AREA. KFSM WILL LIKELY EXPERIENCE +TS WITH
TEMPO MVFR CEILINGS AND VIS BEGINNING ABOUT 0Z. KXNA AND KFVY
COULD EXPERIENCE THE SAME IN ANOTHER HOUR OR SO. OKLAHOMA SITES
MAY SEE ISOLATED -TS OVER THE NEXT COUPLE OF HOURS. LATER THIS
EVENING... VFR CONDITIONS SHOULD RETURN... WITH GENERALLY LIGHT
WINDS AND A MID CLOUD DECK.

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT TUE APR 3 2012/

DISCUSSION...
UPPER LOW CENTERED OVER TX PANHANDLE MOVING SLOWLY EAST WITH
ASSOCIATED JET STREAK ROUNDING BASE INTO EASTERN OK. RELATIVELY
DRY AND STABLE AIRMASS REMAINS OVER AREA NORTH OF I-40 WHILE
BREAKS IN CLOUD COVER HAVE ALLOWED MODEST DESTABILIZATION TO THE
SOUTH. LEADING EDGE OF PRECIP SHIELD CONTINUES TO STRUGGLE TO MAKE
PROGRESS EAST...WHILE THUNDERSTORMS ON THE VERGE OF MOVING INTO SE
OKLAHOMA. TRUE WARM FRONT REMAINS OVER NORTH TEXAS...WHERE
TORNADIC STORMS HAVE IMPACTED DFW METROPLEX. SOME OF THESE STORMS
WILL MAKE A RUN AT FAR SE OKLAHOMA IN NEXT FEW HOURS LIKELY
MAINTAINING SEVERE WEATHER THREAT AT LEAST ACROSS SE OK AND WEST
CENTRAL ARK THROUGH THE EVENING...WITH A NON-ZERO TORNADO THREAT
EXTENDING TO ABOUT I-40. SEVERE WEATHER THREAT WILL REMAIN
DIMINISHED SIGNIFICANTLY OVER NE OKLAHOMA AND NW ARKANSAS AS SFC
BASED STORMS NOT ANTICIPATED.

STORMS WILL SWEEP NE THROUGH THE EVENING WITH MID LEVEL DRY SLOT
PUSHING INTO THE AREA AND SFC COLD FRONT SWEEPING THROUGH. MODELS
STILL DIFFER A BIT ON DETAILS...BUT THE IDEA IS TO BRING THE
CUTOFF LOW SLOWLY EAST WEDNESDAY AFTERNOON AND EVENING. COLD
POCKET OF 500 MB TEMPS SHOULD GENERATE STEEP ENOUGH LAPSE RATES
FOR SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING...A FEW
STRONG OR SEVERE HAIL PRODUCERS POSSIBLE IF ADEQUATE SFC HEATING
CAN TAKE PLACE. LOW AND ASSOCIATED PRECIP CHANCES WILL SHIFT EAST
OF THE AREA BY LATE THURSDAY WITH UPPER RIDGE OVER THE AREA BY
FRIDAY.

DRY LINE WILL SET UP AGAIN BY FRIDAY AFTERNOON TO THE WEST WITH AN
ALMOST SUMMER-LIKE COLD FRONT SAGGING SOUTH TOWARD THE AREA BY
EARLY SATURDAY. A FEW STORMS MAY DEVELOP ON THE FRONT AND MOVE
INTO FAR NE OKLAHOMA AS EARLY AS LATER FRIDAY NIGHT...WITH CHANCES
INCREASING ON SATURDAY. THE FRONT WILL STALL WITH A LACK OF UPPER
LEVEL SUPPORT UNTIL EARLY IN THE WEEK MAINTAIN SOME CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH MONDAY...WITH TEMPS TRENDING
BELOW NORMAL FOR A CHANGE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...06
Hazardous weather outlook, Apr 3, 4:58 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT TUE APR 3 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT TUE APR 3 2012

...SEVERE WEATHER POTENTIAL CONTINUES THROUGH THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...PRIMARILY SOUTHWEST OF INTERSTATE 44.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
THE SEVERE THUNDERSTORM POTENTIAL WILL CONTINUE THIS EVENING
FOR AREAS SOUTHWEST OF INTERSTATE 44...WITH A RISK OF
TORNADOES ACROSS EXTREME SOUTHEAST OKLAHOMA AND POSSIBLY
INTO WEST CENTRAL ARKANSAS.  A POCKET OF STRONGER INSTABILITY
DOES EXIST WITHIN THE ARKANSAS RIVER VALLEY WHERE SKIES
HAVE CLEARED ALLOWING TEMPERATURES TO WARM.  THIS WILL
PROVIDE A WINDOW OF HIGHER SEVERE WEATHER POTENTIAL UNTIL
THIS AREA STABILIZES LATER THIS EVENING.  ADDITIONAL
THUNDERSTORMS ARE LIKELY TO DEVELOP LATER TONIGHT FURTHER
NORTH NEAR THE TRACK OF THE UPPER STORM SYSTEM.  THESE
STORMS WILL ALSO POSE A LIMITED RISK OF SEVERE WEATHER
PRIMARILY WITH A LARGE HAIL HAZARD.  LOCALLY HEAVY RAINFALL
HAS ALREADY FALLEN ACROSS PORTIONS OF SOUTHEAST OKLAHOMA...
AND ANY ADDITIONAL HEAVY AMOUNTS COULD PROVIDE LOCALIZED
AREAS OF FLASH FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A PERIOD OF UNSETTLED WEATHER WILL CONTINUE FOR THE
REMAINDER OF THIS WEEK INTO EARLY NEXT WEEK.  THE
INITIAL STORM SYSTEM WILL BE THE SLOW MOVING UPPER
LOW THAT WILL TRACK ACROSS THE SOUTHERN PLAINS.  ONCE
THIS SYSTEM PASSES...THE NEXT COLD FRONT WILL ARRIVE
AND ALLOW A CONTINUED CHANCE OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 3, 7:37 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       FORT SMITH              35.39N 94.40W
04/03/2012  U0.00 INCH       SEBASTIAN          AR   EMERGENCY MNGR

            STREET FLOODING...2 TO 3 FEET DEEP...SOME CARS STALLED.

&&

AEJ
Local storm report, Apr 3, 7:50 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLOOD            FORT SMITH              35.39N 94.40W
04/03/2012                   SEBASTIAN          AR   EMERGENCY MNGR

            SEVERAL REPORTS OF FLOODED ROADS IN FORT SMITH...SOME
            WITH STRANDED CARS.

&&

AEJ
Local storm report, Apr 3, 7:53 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     ALMA                    35.48N 94.22W
04/03/2012  E60 MPH          CRAWFORD           AR   TRAINED SPOTTER

            TIME ESTIMATED.

&&

AEJ
Local storm report, Apr 3, 8:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
839 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     FORT SMITH              35.39N 94.40W
04/03/2012                   SEBASTIAN          AR   LAW ENFORCEMENT

            TRANSFORMER BLOWN, NUMEROUS POWER POLES AND LINES DOWN.

0740 PM     FLOOD            VAN BUREN               35.44N 94.35W
04/03/2012                   CRAWFORD           AR   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED WITH MULTIPLE VEHICLES STRANDED
            ACROSS THE SOUTHERN PART OF THE COUNTY

0751 PM     TSTM WND DMG     VAN BUREN               35.44N 94.35W
04/03/2012                   CRAWFORD           AR   LAW ENFORCEMENT

            TREES DOWN IN VAN BUREN AND MULBERRY.

&&

BAS
Local storm report, Apr 3, 8:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     WILBURTON               34.92N 95.31W
04/03/2012                   LATIMER            OK   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN WILBURTON.

0630 PM     TSTM WND DMG     POTEAU                  35.05N 94.62W
04/03/2012                   LE FLORE           OK   EMERGENCY MNGR

            TREES DOWN IN POTEAU. TIME ESTIMATED.

0635 PM     TSTM WND DMG     PANAMA                  35.17N 94.67W
04/03/2012                   LE FLORE           OK   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN PANAMA.

0704 PM     TSTM WND GST     ARKOMA                  35.35N 94.44W
04/03/2012  E60.00 MPH       LE FLORE           OK   EMERGENCY MNGR

            TIME ESTIMATED.

0704 PM     TSTM WND DMG     ARKOMA                  35.35N 94.44W
04/03/2012                   LE FLORE           OK   EMERGENCY MNGR

            SMALL TREES DOWN IN ARKOMA. TIME ESTIMATED.

0718 PM     TSTM WND DMG     FORT SMITH              35.39N 94.40W
04/03/2012                   SEBASTIAN          AR   LAW ENFORCEMENT

            TRANSFORMER BLOWN, NUMEROUS POWER POLES AND LINES DOWN.

0724 PM     TSTM WND GST     FORT SMITH              35.39N 94.40W
04/03/2012  E60.00 MPH       SEBASTIAN          AR   BROADCAST MEDIA

            HWY 540 AND FREE FERRY RD.

0724 PM     HAIL             FORT SMITH              35.39N 94.40W
04/03/2012  E1.00 INCH       SEBASTIAN          AR   BROADCAST MEDIA

            HWY 540 AND FREE FERRY RD.

0730 PM     HEAVY RAIN       FORT SMITH              35.39N 94.40W
04/03/2012  U0.00 INCH       SEBASTIAN          AR   EMERGENCY MNGR

            STREET FLOODING...2 TO 3 FEET DEEP...SOME CARS STALLED.

0735 PM     TSTM WND GST     ALMA                    35.48N 94.22W
04/03/2012  E60.00 MPH       CRAWFORD           AR   TRAINED SPOTTER

            TIME ESTIMATED.

0740 PM     FLOOD            VAN BUREN               35.44N 94.35W
04/03/2012                   CRAWFORD           AR   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED WITH MULTIPLE VEHICLES STRANDED
            ACROSS THE SOUTHERN PART OF THE COUNTY

0745 PM     FLOOD            FORT SMITH              35.39N 94.40W
04/03/2012                   SEBASTIAN          AR   EMERGENCY MNGR

            SEVERAL REPORTS OF FLOODED ROADS IN FORT SMITH...SOME
            WITH STRANDED CARS.

0751 PM     TSTM WND DMG     VAN BUREN               35.44N 94.35W
04/03/2012                   CRAWFORD           AR   LAW ENFORCEMENT

            TREES DOWN IN VAN BUREN AND MULBERRY.

&&

AEJ
Special weather statement, Apr 3, 8:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT TUE APR 3 2012

ARZ011-020-040245-
FRANKLIN AR-MADISON AR-
846 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 846 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BARNES...
MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CASS...
SAINT PAUL...PETTIGREW AND BOSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3576 9351 3576 9352 3576 9369 3546 9370
      3544 9371 3553 9385 3565 9400 3584 9378
      3585 9352 3582 9351
TIME...MOT...LOC 0146Z 221DEG 22KT 3564 9378

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:10 PM CDTSpecial Weather StatementTSASequoyah50 min
Apr 3, 7:19 PM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah2 hr
Apr 3, 7:20 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian40 min
Apr 3, 7:22 PM CDTSpecial Weather StatementTSASebastian68 min
Apr 3, 7:51 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian54 min
Apr 3, 7:57 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington48 min
Apr 3, 8:35 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr

Nearby

Special Weather Statements in Arkansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.